MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G09691
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Refer to user facility medwatch report (b)(4).(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that during ultrasound-guided access to the patient's bilateral common femoral arteries, the performer introducer sheath would not remain sealed and was leaking.The sheath was removed and replaced with another device.The catheter utilized during the event was injected bilaterally into the aorta, and percutaneous endovascular abdominal aortic aneurysm (aaa) repair with a modular bifurcated graft (two docking limbs) was performed.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information regarding event details, patient anatomy and outcome was requested, but is not available at this time.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, instructions for use (ifu), quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device noted no damage on the exterior of the sheath or dilator.The silicone disc appeared to be positioned correctly; however, a small tear was noticed in the silicone disc.An attempt was made to duplicate the failure by clamping the distal end of the sheath and hand-injecting room temperature tap water through the stopcock.The reported leak could not be reproduced.Additionally, a document based investigation evaluation was performed.A review of the device history record showed 2 nonconforming events which could contribute to this failure mode; however, all nonconforming devices were scrapped, replaced, and inspected prior to release.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7129214
Report Number1820334-2017-04355
Device Sequence Number19112303
Product Code DYB
UDI-Device Identifier00827002096912
UDI-Public(01)00827002096912(17)200828(10)8123615
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG09691
Device Catalogue NumberRCFW-16.0P-38-30-RB
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/06/2017
Supplement Date Received by Manufacturer04/04/2018
Initial Report FDA Received Date12/19/2017
Supplement Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight86